View Full Version : Worth tring focalin if ritalin made me feel weird and spaced out?


jonny87
01-13-11, 04:27 PM
I tried ritalin and it made me feel strange, spaced out and kind of tired. At first it helped me focus and then that went away. Increasing the dose didnt make the focus come back but just made me feel strange etc.

Is it worth trying focalin because I hear that it has less side effects than ritalin. So perhaps I can increase the dose to an effective level without feeling strange, spaced out, etc?

It's hard to know whether those side effects on ritalin were from the l-methylphenidate or the d-methylphenidate. If it's from the l-methylphenidate then maybe its worth trying focalin?

Memofunk
05-19-11, 09:55 AM
On my part, started Ritalin not so long ago and my heart is really flipping out ... Wondering if focalin would stimulate less the PNS and more the CNS...

Trooper Keith
05-19-11, 01:35 PM
They're different enough that it's worth trying. For example, Ritalin works much better for me than Focalin, which I have been taking due to the shortage.

BR549
05-19-11, 01:37 PM
You won't know unless you try it. Go for it.

Memofunk
05-22-11, 03:32 PM
Just remembered that in Canada the company who makes dexmethylphenidate never even marketed it... Attenade, when will you be available? After oh so many years...

Canadian4Life
05-31-11, 10:01 AM
Yeah I'm canadian too and wanting to try dexmethylphenidate. I tried methylphenidate and am now on dexedrine. I liked methylphenidate but it caused me too much pns stimulation. I prefer reuptake inhibitors to amphetamines but for now dex is working

Tricky Chicken
06-02-11, 01:04 PM
I haven't taken my first dose yet, so I'm speaking from ignorance.

My doc tells me that Focalin isolates the active isomer. He speculated that the inactive isomer may cause interference in the effectiveness. Since I will be taking only the active compound, if should follow that I can attribute any effects positive or negative to the medicine directly. If you were jittery on the Ritalin, it may have been caused by or exascerbated by the inactive isomer.

I would say that it would be in your best interests to at least give the Focalin a try. You mentioned that you were no longer seeing any beneficial effects from the Ritalin. If the Focalin does not give you the undesirable side effects, then you may indeed be able to titrate up to a theraputic dose. If you see the side effects first, then you will be able to rule out metylyphenidate entirely.

Good luck on finding the right meds for you.